MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC MICRO INTRODUCER SET; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC MICRO INTRODUCER SET; WIRE, GUIDE, CATHETER
Catalog Number MP-04450-AS
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "doctors were attempting to place a new hd tunnel catheter in a patient and when using the sizing kit the micro introducer wire , frayed and broke in the patient , resulting in a piece left in the patient, requiring the patient to go to the or for retrieval and then cath placement." the patient was reported as fine post the procedure.
 
Event or Problem Description
It was reported that: "doctors were attempting to place a new hd tunnel catheter in a patient and when using the sizing kit the micro introducer wire, frayed and broke in the patient, resulting in a piece left in the patient, requiring the patient to go to the or for retrieval and then cath placement." the patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire and lidstock for investigation.No definite signs of use were observed.Visual analysis revealed that the guidewire had become unraveled and separated towards the distal end.One kink was observed in the solid proximal portion of the guidewire.Microscopic examination confirmed the damage and revealed that the core wire separated near the distal end.The separated portion of the guide wire was not returned.The proximal end was still intact.The kink measured at 10cm from the proximal end.The total length of the returned core wire measured to be 42cm which is not within the specification limits of 44.9cm-45.1cm per the guide wire graphic.This indicates that approximately 3cm of the wire was separated and not returned for investigation.The guide wire outer diameter measured 0.0185", which is within the specification limits of 0.0175"-0.0185" per the swg graphic.Functional inspection was performed on the undamaged proximal portion of the returned guidewire.The functional testing was performed per the ifu provided with the kit states, "insert floppy tip of guidewire through introducer needle into vein.Advance guidewire to desired catheter tip location.".The guidewire portion was inserted through a lab inventory introducer needle with slight resistance at the site of the kink.No other defects or anomalies were identified.A manual tug test was performed on the proximal end of the wire.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report that the guidewire separated during use was confirmed through examination of the returned sample.The guidewire was observed to be unraveled and separated towards the distal end.Dimensional and functional testing did not reveal any defects or anomalies that would be indicative of a manufacturing related issue.A device history record review was performed, and no relevant findings were identified.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on the condition of the guidewire and the report that the damage was observed during treatment, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.- unique identifier (udi) # corrected to (b)(4).

Brand Name
MICRO INTRODUCER SET
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19537305
Report Number9680794-2024-00566
Device Sequence Number18227103
Product Code DQX
UDI-Device Identifier00801902037756
UDI-Public00801902037756
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMP-04450-AS
Device Lot Number14F23J0149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown